Alert archive / Montana / Red Flag Warnings in 2008
Red Flag Warning 5, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Jul 27, 2008, 9:23 AM MDT for 4 counties in Montana. It took effect at Jul 27, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 27, 2008, 9:23 AM MDT (15:23 UTC)
- In effect from
- Jul 27, 2008, 12:00 PM MDT
- Expired
- Jul 27, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Great Falls, MT
Counties Glacier County, MT, Liberty County, MT, Pondera County, MT, Toole County, MT
The radar
The Great Falls radar (KTFX), 128 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KTFX 271523 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 923 AM MDT SUN JUL 27 2008 MTZ112-272330- /O.NEW.KTFX.FW.W.0005.080727T1800Z-080728T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 923 AM MDT SUN JUL 27 2008 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WESTERLY FLOW ALOFT WILL RESULT IN GUSTY WEST WINDS AT THE SURFACE THIS AFTERNOON WHICH WILL CONTINUE INTO THIS EVENING. IN ADDITION DRY AIR BEHIND A FAST-MOVING WEATHER SYSTEM WILL CAUSE MINIMUM RELATIVE HUMIDITIES TO FALL TO BETWEEN 10 AND 20 PERCENT DURING THE AFTERNOON. WINDS WILL WEAKEN AND RELATIVE HUMIDITIES WILL INCREASE BY DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$
2 follow-up statements
000 WWUS85 KTFX 272323 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 523 PM MDT SUN JUL 27 2008 MTZ112-280300- /O.CON.KTFX.FW.W.0005.000000T0000Z-080728T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 523 PM MDT SUN JUL 27 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG WESTERLY FLOW ALOFT WILL CONTINUE TO RESULT IN GUSTY WEST WINDS AT THE SURFACE THROUGH EARLY THIS EVENING. IN ADDITION...DRY AIR BEHIND A FAST-MOVING WEATHER SYSTEM HAS CAUSED RELATIVE HUMIDITIES TO FALL TO BETWEEN 10 AND 20 PERCENT. WINDS WILL WEAKEN AND RELATIVE HUMIDITIES WILL INCREASE BY DARK. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. $$ ACOHEN
000 WWUS85 KTFX 280313 RFWTFX RED FLAG WARNING NATIONAL WEATHER SERVICE GREAT FALLS MT 913 PM MDT SUN JUL 27 2008 MTZ112-280415- /O.EXP.KTFX.FW.W.0005.000000T0000Z-080728T0300Z/ EASTERN GLACIER/TOOLE/CENTRAL AND EASTERN PONDERA/LIBERTY COUNTIES- 913 PM MDT SUN JUL 27 2008 ...RED FLAG WARNING HAS EXPIRED FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR THE NORTHERN ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS. RELATIVE HUMIDITIES WILL CONTINUE RISING OVERNIGHT...WHILE SURFACE WIND SPEEDS CONTINUE DECREASING. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ ACOHEN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Jul 27, 5:50 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jul 27, 5:50 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 550 AM MDT SUN JUL 27 2008 UPDATED AVIATION SECTION ONLY .DISCUSSION... TODAY THROUGH TUESDAY...WEST SOUTHWESTERLY FLOW ALOFT WILL BE PRESENT ACROSS THE REGION THROUGH EARLY MONDAY. THERE ARE A FEW EMBEDDED FEATURES WITHIN THE FLOW THAT MAY CONTRIBUTE TO ELEVATED AFTERNOON AND EVENING CONVECTION OVER HIGH TERRAIN THROUGHOUT THE FORECAST AREA...HOWEVER THE LOW AMPLITUDE NATURE OF THE UPPER LEVEL PATTERN DURING THIS TIME WILL LIKELY NOT BE SUPPORTIVE OF WIDESPREAD SHOWER AND THUNDERSTORM DEVELOPMENT. TEMPERATURES WILL REMAIN ABOVE THE SEASONAL AVERAGE THRU EARLY MONDAY AS WELL. THE PASSAGE OF A WEAK SURFACE COLD FRONT DURING MONDAY WILL COOL TEMPERATURES BY ONLY A FEW DEGREES...WITH AFTERNOON TEMPERATURES SLIGHTLY ABOVE THE SEASONAL AVERAGE FOR MONDAY AND TUESDAY. BY TUESDAY AFTERNOON... FLOW ALOFT BECOMES INCREASINGLY SOUTHWESTERLY ONCE AGAIN AND MORE SUPPORTIVE OF AFTERNOON CONVECTION ALONG THE CONTINENTAL DIVIDE. ZUMPFE TUE NIGHT THROUGH FRI NIGHT...SHORT WAVE TROUGH PUSHES INTO AND FLATTENS MEAN RIDGE...AND CROSSES THE AREA TUE NIGHT INTO WEDNESDAY WITH NOT ALOT OF MOISTURE TO WORK WITH. LOOKS LIKE JUST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WITH THIS FEATURE...FOLLOWED BY BREEZY CONDITIONS ON WED AS SFC LOW DEEPENS AND SHIFTS EAST. OTHERWISE...FAIRLY FLAT UPPER FLOW WITH WEAK DISTURBANCES PASSING THROUGH AT TIMES THU AND FRI OF LITTLE SIGNIFICANCE. CONVECTIVE INDICES SUGGEST STABLE AIRMASS...AND THINK LITTLE CHANCE OF PRECIPITATION WITH THESE FEATURES. TEMPS LOOK TO BE NEAR OR ABOVE NORMALS. REILLY SATURDAY THROUGH SUNDAY...MODELS ARE IN FAIR AGREEMENT DURING THIS PERIOD. A FLAT UPPER LEVEL RIDGE AXIS IS EXPECTED TO BE EAST OF THE STATE...WITH WEAK DISTURBANCES RIDING OVER THE RIDGE IN A WEST SOUTHWEST FLOW ALOFT. PARTLY CLOUDY SKIES ARE EXPECTED WITH A FEW...MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ACROSS MUCH OF THE FORECAST AREA. TEMPERATURES SHOULD REMAIN NEAR TO JUST A FEW DEGREES ABOVE SEASONAL AVERAGES. EK && .AVIATION... UPDATED 1145Z. SHOWERS AND THUNDERSTORMS...THAT DEVELOPED AHEAD OF UPPER TROUGH...HAVE CLEARED ALL THE TAF SITES...ALTHOUGH STILL IN VICINITY OF HAVRE...SO WILL CARRY VCTS THERE FOR NEXT FEW HOURS. EXPECT BREEZY CONDITIONS THIS AFTERNOON AT CTB AND GTF AS PRESSURE GRADIENT INCREASES BEHIND DEPARTING TROUGH. WINDS DECREASE TONIGHT WITH NOTHING MORE THAN SOME HIGH CLOUDS. REILLY && .PRELIMINARY POINT TEMPS/POPS... GTF 89 57 86 53 / 10 10 10 10 CTB 83 52 81 48 / 10 10 10 10 HLN 92 60 90 54 / 10 10 10 10 BZN 95 54 88 51 / 10 10 10 10 WEY 81 46 85 44 / 10 10 10 10 DLN 88 52 87 48 / 10 10 10 10 HVR 91 57 87 52 / 20 10 10 10 LWT 88 55 85 51 / 20 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...ZUMPFE LONG TERM...REILLY/EK AVIATION...REILLY WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 27, 5:49 AM MDT, 3 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 549 AM MDT SUN JUL 27 2008 MTZ008>015-044>055-281200- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 549 AM MDT SUN JUL 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORM DEVELOPMENT DURING TUESDAY AFTERNOON AND EVENING ACROSS CENTRAL MONTANA...WITH THE MAIN THREAT BEING HAIL AND GUSTY WINDS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 27, 8:02 AM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
802 AM MDT SUN JUL 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HAIL 14 S ROY 47.13N 108.96W
07/26/2008 E1.00 INCH FERGUS MT PUBLIC
&&
JBLANKThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 4:46 AM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 33 min |
Nearby
Red Flag Warnings in Montana, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.